# SDR 2005FA0000047

- Difficulty date: April 7, 2004
- Submitted: January 26, 2005
- Operation: General aviation
- Aircraft: N453LA
- Make and model: Frchld SA227DC
- Aircraft serial: DC852B
- Engine: Garrtt TPE33111U
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23079010
- Part serial: 95165
- Condition: Failed
- Location: Right
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON DESCENT RT GENERATOR FAILED, CREW TRIED TO RESET GEN, AS CREW WAS FOLLOWING PROCEDURES TO DETERMINE SOURCE OF MALFUNCTION, LT GEN TRIPPED OFFLINE, POSSIBLY DUE TO LOAD.  LT GEN WAS RESET AND STAYED ON LINE BRIEFLY, THEN TRIPPED OFFLINE AGAIN.  CREW WAS IN VFR CONDITIONS WITH AIRPORT IN SIGHT, LANDED WITHOUT INCIDENT.  SUSPECTED GEN PARALLELING CIRCUIT PROBLEM, GCU OR STARTER GEN PROBLEM.  AFTER EXTENSIVE TROUBLESHOOTING, DETERMINED THAT GENERATOR FUNCTION OF RT STARTER GENERATOR HAD FAILED.  IT IS SUSPECTED THAT THER IS AN INTERNAL PROBLEM WITH STATOR WINDINGS.  BRUSHES AND COMMUTER WERE INSPECTED AND FOUND IN GOOD SERVICEABLE CONDITION.  START GEN TEARDOWN EVALUATION HAS BEEN REQUESTED.
